MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH
Model Number 80618
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the microcatheter was broken.The target lesion was located in the moderately tortuous and non calcified liver.A direxion catheter infusion was selected for use.During procedure, the physician was trying to navigate a very tight hairpin turn.After several tries of trying to push the direxion microcatheter around this turn, he removed the device from the patient.During removal, it was noticed that the microcatheter was broken halfway up.The device was removed from the patient by pulling the device intact.The procedure was completed with a non boston scientific product.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned and inspected for any damage or irregularities.The direxion showed damage in the form two kinks, 10cm from the hub and 56.5cm from the hub, both with the inner lining still intact.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage.Device analysis determined the condition of the returned device was consistent with the reported information of a fracture.

Brand Name
DIREXION
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11852240
Report Number2134265-2021-06236
Device Sequence Number3724263
Product Code KRA
UDI-Device Identifier08714729839415
UDI-Public08714729839415
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2022
Device Model Number80618
Device Catalogue Number80618
Device Lot Number0026055789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1